U.S. doctors online nowAsk doctors free
A male asked:

can my teenager daughter improve her acne with retin-a lotion or pills? my teenage daughter has moderate acne on her face and back. she is a swimmer and i wonder if the chlorine is making it worse. would retin-a help my daughters acne. are lotions more m

2 doctor answers6 doctors weighed in
Dr. Marianna Blyumin-Karasik
Dermatology 21 years experience
Dear : Dear mom, it is unusual for chlorine to cause acne. Acne can be be do to many factors including genes, hormones, stress, bacteria and other. Retin-a type lotions help acne by unclogging the pores and drying out some of the oil production. Pills that help acne can vary. They either help with bacteria and inflammation, such as antibiotics; or they help to regulate hormones, such as birth control pills, or they help to diminish activity of the oil glands, such as accutane. All of these medications are prescriptions, so your daughter may need to visit a local dermatologists to discuss which is ideal for her skin type and acne. Combination approach is usually the best. Good luck.
Dr. Michael Macri
Dr. Michael Macri commented
Plastic Surgery 33 years experience
agree w above and chlorine won't make acne worse
Sep 9, 2013
Dr. Richard Galitz
Facial Plastic Surgery 41 years experience
Retin-a and acne: Retin-a will probably help but can also cause irritation. I would suggest getting an evaluation of the problem from a good dermatologist hands on.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 25-year-old member asked:

Does an epidural injection in the lumbar or cervical spine for pain cause weight gain?

2 doctor answers5 doctors weighed in
Dr. Richard Guyer
Orthopedic Spine Surgery 46 years experience
Very rarely: The medication used is some type of steroid. A single dose is unlikely to cause weight gain, though frequent and repeated doses may in some cases.
Dr. Ron Jones
Dr. Ron Jones commented
Family Medicine 45 years experience
Most of the weight gained with steroid injection is not FAT, but is a result (especially with repeated injection) of salt retention thus fluid retention. Unless you keep taking steroids for some reason, the extra weight will pretty rapidly go away. You could also ask your doc for a short term diuretic and/or cut down the salt in your diet.
Feb 19, 2012
Dr. Peter Zimmerman
Pain Management 33 years experience
Only 10% of partiulate steroid is absorbed systemically. Unless the interventionist is using unreasonably high doses, there should be no systemic effect.
Mar 10, 2012
A 32-year-old member asked:

I know that some women have arm swelling and pain after breast cancer surgery. Why does it happen?

4 doctor answers10 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
Lymph nodes: Doing breast cancer surgery the lymph nodes are removed. This causes the lymphatic fluid to back up in the arm.
A member asked:

I have a sore throat and a stuffy nose and sore muscles, do I have a cold or the flu? It is cold outside

2 doctor answers7 doctors weighed in
Dr. David Wyatt
Family Medicine 26 years experience
Very similar symptom: "colds" and "flu"s are both viral infections that have very similar symptoms as you described - both cause stuffy nose and sore throat and muscles and even fevers. Both should also resolve in 2-5 days. The "flu" that the flu shot prevents is "influenza a or b" - which is much more aggressive - causing sudden onset of very high fevers and muscle aches to the point of unable to get out of bed...
CA
A 35-year-old member asked:

Would it be possible that a pregnant woman take benadryl/antihistamine to treat an allergic reaction or help allergy induced asthma?

2 doctor answers7 doctors weighed in
Dr. Gary Steven
Pediatric Allergy and Asthma 30 years experience
Yes: Antihistamines are generally safe in pregnancy; allowing an allergic reaction to progress can cause more harm to the baby than the antihistamines can.
A member asked:

I have the following symptoms head hurts fever of 99 throat n chest on fire ears hurt too:?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Infection: You have an illness...Probably viral (because most illnesses are). Strep throat can also produce those symptoms. It is always a good choice to be seen when you feel so awful...If ears hurt too it could be an ear infection and having treatment choices is very helpful. Make an appointment to be seen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.